Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 25, 2017, 5:39 PM MDT for El Paso County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2017, 5:39 PM MDT (23:39 UTC)
- Expired
- Jul 25, 2017, 6:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 24 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3002 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
939 WWUS85 KPUB 252339 SPSPUB Special Weather Statement National Weather Service Pueblo CO 539 PM MDT TUE JUL 25 2017 COZ085-260030- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 539 PM MDT TUE JUL 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL 630 PM MDT... At 538 PM MDT, Doppler radar was tracking a strong thunderstorm near Hanover, or 23 miles north of Pueblo, moving northeast at 20 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Schriever AFB, Hanover and Truckton. LAT...LON 3853 10407 3854 10465 3884 10462 3882 10406 TIME...MOT...LOC 2338Z 224DEG 17KT 3859 10447 $$ Hodanish
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:54 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 25, 3:54 PM MDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 354 PM MDT Tue Jul 25 2017 .SHORT TERM...(This evening through Wednesday) Issued at 354 PM MDT Tue Jul 25 2017 ...Thunderstorm chances increase for Wednesday... Monsoon plume extends across the area with one wave rounding through northern CO attm. Another one is back across UT which will be making its way eastward flattening the upper ridge some more and providing another round of upper forcing across CO on Wednesday. Thunderstorms activity today has been mostly in the scattered coverage range over the mountains as most of the forcing is passing to the north. With a little better shear today (though still in the weak category) expect convection will be a tad stronger than past few days, with heavy rain and small hail possible along with gusty outflow winds up to 50 mph. Increasing flow aloft has also increased storm motions which could serve to offset flash flood threat some. Burn scars, especially the vulnerable ones such as Junkins and Hayden will still need to be monitored closely. Across the plains, surface lee trof is advecting some higher dew points northward across the far eastern counties...while some drying is occuring along the I-25 corridor. Best CAPE this afternoon will be across the far eastern counties though with shears still relatively weak threat looks marginal. Once the shortwave passes, a cold front, likely enhanced by thunderstorm outflows, will move through the plains this evening and could see a strong to marginally severe storm along it, mainly north of a line from Colorado Springs, to La Junta to Lamar. Dew points will increase behind the front for Wednesday across the plains and with upslope flow and monsoon plume over the area, thunderstorms will be likely for the mountains and adjacent plains. Both 12z GFS and NAM12 were moving thunderstorms off into the southeast plains during the late afternoon and evening...however 18z NAM12 has backed off considerably with atmos looking more stable and front farther south across NM. Will play highest pops across the southeast mountains and I-25 corridor for now. Later shifts may end up decreasing pops across the southeast plains if this trend continues. For the mountains however concerns will revolve primarily around flash flood threat on burn scars. -KT .LONG TERM...(Wednesday night through Tuesday) Issued at 354 PM MDT Tue Jul 25 2017 Not many adjustments required from previous meteorological reasoning as somewhat active meteorological pattern(typical for this time of year) is still anticipated over the CWFA during the longer term. Main meteorological concerns during the longer term continue to be pops, heavy rain/flash flood potential, intensity of storms and temperatures. Latest forecast model soundings, computer simulations and PV analysis still suggest that a relatively deep moist airmass(with projected precipitable waters generally running in the 100% to 150% of average range) will prevail over the forecast district from Wednesday evening into early next week, allowing for the potential of locally heavy rain, localized flash flooding issues(especially over recent burn scars and higher terrain locations) as well as intense storm potential at times. As always, WFO Pueblo will monitor closely and issue hydro/severe products as needed. At this time, it appears that the highest potential for more widespread precipitation over many sections of the forecast district during the longer term should be realized from Wednesday evening into Thursday and then again by later this weekend. Projected maximum temperatures during the longer term are still expected to run near to a category or so below late July climatological averages over most locations, while projected minimum temperatures should continue above late July climatological averages. Finally, continued generally low-grade gradient winds and low- grade fire weather conditions are projected to continue over the forecast into early next week. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 354 PM MDT Tue Jul 25 2017 VFR conditions expected at the TAF sites for the most part. Scattered thunderstorms will continue across the mountains and develop along a southward moving front across northern portions of the southeast plains this evening. Localized MVFR Cigs/VIS in TSRA will be possible with the stronger cells along with gusty outflow winds up to 40 kts. North winds with the front will pass through KCOS close to 00z with a brief window of 15-25 kt gusts...which will progress southward into the PUB area by 01-02z timeframe. Thunderstorms will diminish for most areas by 06z though some lingering showers may continue along the Contdvd, particularly across northern areas. Wednesday will start off cooler and more stable across the plains...with winds shifting around from the northeast then east. Another round of thunderstorms will develop across the mountains and spread off into the I-25 corridor during the afternoon producing erratic wind gusts up to 40 kts and MVFR cigs/vis. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 25, 11:16 AM MDT, 6 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1116 AM MDT Tue Jul 25 2017 COZ058>089-093>099-261730- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1116 AM MDT Tue Jul 25 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Scattered afternoon and evening thunderstorms are expected across the mountains today, with isolated to scattered thunderstorms across the plains. The main threat with thunderstorms today will be locally heavy rainfall, wind gusts up to 50 mph and lightning. Some brief small hail up to the size of dimes will also be possible with some of the stronger storms. Localized flash flooding will be a risk on area burn scars should they be impacted by a stronger storm. One or two storms over the eastern plains north of a line from Colorado Springs to La Junta to Lamar could briefly reach severe limits late this afternoon through this evening producing hail up to 1 inch in diameter and wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Increased thunderstorm activity and coverage remains on tap for Wednesday through Friday. Thunderstorm chances are then expected to slowly taper off and retreat to the higher terrain once again through the weekend and into early next week. Any storms that develop may produce gusty winds, heavy rainfall and lightning. There will also be an increased concern for the potential of flash flooding in the Wedensday through Friday timeframe, especially across burn scars, urban areas and other areas near the higher terrain. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening across most of southern Colorado. 31/31
In the hours before
Local storm report, Jul 25, 4:46 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
446 PM MDT TUE JUL 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 3 S LAMAR 38.05N 102.61W
07/25/2017 PROWERS CO PUBLIC
SEVERAL TREES HAVE BLOWN OVER.
&&Special weather statement, Jul 25, 4:48 PM MDT, 51 minutes before
Special Weather Statement National Weather Service Pueblo CO 448 PM MDT TUE JUL 25 2017 COZ086-252315- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 448 PM MDT TUE JUL 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUEBLO COUNTY UNTIL 515 PM MDT... At 447 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Pueblo Reservoir, or 10 miles southwest of Pueblo, moving northeast at 15 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Pueblo, Pueblo Reservoir, Salt Creek, Blende and Pueblo West. LAT...LON 3802 10467 3813 10485 3843 10465 3827 10437 TIME...MOT...LOC 2247Z 216DEG 14KT 3814 10471 Hodanish
Special weather statement, Jul 25, 5:06 PM MDT, 33 minutes before
Special Weather Statement National Weather Service Pueblo CO 506 PM MDT TUE JUL 25 2017 COZ077-079-081-083-086-252330- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Western/Central Fremont County Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 506 PM MDT TUE JUL 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT...NORTHEASTERN CUSTER AND NORTHWESTERN PUEBLO COUNTIES UNTIL 530 PM MDT... At 506 PM MDT, Doppler radar was tracking a strong thunderstorm near Florence, or 29 miles west of Pueblo, moving northeast at 20 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Florence, Royal Gorge, Canon City and Penrose. LAT...LON 3821 10514 3837 10543 3862 10527 3840 10479 TIME...MOT...LOC 2306Z 224DEG 17KT 3833 10516 Hodanish
Special weather statement, Jul 25, 5:14 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
514 PM MDT TUE JUL 25 2017
COZ096>098-260045-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Eastern Kiowa County CO-
514 PM MDT TUE JUL 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PROWERS...EASTERN KIOWA
AND NORTHEASTERN BENT COUNTIES UNTIL 645 PM MDT...
At 512 PM MDT, Doppler radar was tracking strong thunderstorms near
McClave, or 9 miles west of Lamar and near Bristol, moving
east-northeast at 20 mph.
Dime size hail and wind gusts around 55 mph will be possible with
these storms.
Locations impacted include...
Lamar, Holly, Granada, Wiley, Sheridan Lake, Hartman, McClave,
Towner, Bristol, Hasty, Queens Reservoir, John Martin Reservoir and
Caddoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3795 10294 3812 10299 3862 10209 3861 10205
3799 10204
TIME...MOT...LOC 2312Z 232DEG 20KT 3808 10279Special weather statement, Jul 25, 5:33 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
533 PM MDT TUE JUL 25 2017
COZ060>066-069-072-073-076-077-260100-
Western/Central Fremont County Below 8500 Ft CO-
La Garita Mountains Above 10000 Ft CO-
Central Chaffee County Below 9000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Western Chaffee County Between 9000 and 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Northwestern Fremont County Above 8500Ft CO-
Western Mosquito Range/East Chaffee County above 9000Ft CO-
Saguache County West of Continental Divide Below 10000 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
533 PM MDT TUE JUL 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAFFEE...WEST CENTRAL
FREMONT AND NORTH CENTRAL SAGUACHE COUNTIES UNTIL 700 PM MDT...
At 531 PM MDT, Doppler radar was tracking developing strong
thunderstorms 10 miles southeast of Sargents, or 37 miles southeast
of Gunnison, 7 miles northwest of Bonanza and 5 miles southeast of
Poncha Pass moving to the northeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Salida, Poncha Springs, Bonanza, Maysville, Poncha Pass, Sargents,
Swissvale and Monarch Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3843 10649 3842 10625 3844 10625 3846 10629
3849 10631 3850 10634 3851 10635 3857 10635
3862 10636 3863 10639 3864 10639 3865 10643
3870 10645 3872 10642 3853 10580 3799 10632
3811 10654
TIME...MOT...LOC 2331Z 201DEG 12KT 3826 10634Special weather statement, Jul 25, 5:39 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 539 PM MDT TUE JUL 25 2017 COZ085-260030- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 539 PM MDT TUE JUL 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL 630 PM MDT... At 538 PM MDT, Doppler radar was tracking a strong thunderstorm near Hanover, or 23 miles north of Pueblo, moving northeast at 20 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Schriever AFB, Hanover and Truckton. LAT...LON 3853 10407 3854 10465 3884 10462 3882 10406 TIME...MOT...LOC 2338Z 224DEG 17KT 3859 10447 Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:32 PM MDT | Areal Flood Advisory | PUB | Chaffee, Saguache | 118 min |
| Jul 25, 4:41 PM MDT | Special Weather Statement | PUB | Prowers | 34 min |
| Jul 25, 4:48 PM MDT | Special Weather Statement | PUB | Pueblo | 27 min |
| Jul 25, 4:55 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 38 min |
| Jul 25, 5:06 PM MDT | Special Weather Statement | PUB | Fremont | 24 min |
| Jul 25, 5:14 PM MDT | Special Weather Statement | PUB | Kiowa | 91 min |
| Jul 25, 5:33 PM MDT | Special Weather Statement | PUB | Saguache | 87 min |
| Jul 25, 5:59 PM MDT | Special Weather Statement | PUB | Kiowa | 31 min |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.